Ohio, 2006Tornadoes and Damaging Wind in Ohio, July 11, 2006
July 11, 2006 · NWS ILN · 11 events in 6 counties and zones
10 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $435,000
- Crop damage
- $16,000
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 11, 1:07 PM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Jul 11, 1:07 PM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
207 PM EDT TUE JUL 11 2006
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SURFACE ANALYSIS SHOWS WARM FRONT FROM IOWA TO LAKE ERIE WITH
BROAD SWLY FLOW OVER FORECAST AREA. KILN RADAR SHOWING A LARGE
AREA OF SHOWERS ALONG WITH A FEW THUNDERSTORMS ACROSS MUCH OF THE
FA WITH MORE SCATTERED CONVECTION TO THE NORTH AND EAST OF
COLUMBUS.
NAM...GFS AND ECMWF ALL IN GOOD AGREEMENT WITH PROGRESSING THE
UPPER TROF OVER THE UPPER MS VLY INTO GREAT LAKES/OHIO VALLEY BY
WED NIGHT. AT THE SURFACE WARM FRONT IS PROGGED TO SLIDE A BIT
FARTHER SOUTH TO NORTHERN OHIO/INDIANA. PROBLEM COMES THEN WITH
HOW EACH MODEL HANDLES CONVECTION. GFS FOCUSES CONVECTION NEAR AND
ALONG FRONT WITH THE NAM A BIT FARTHER SOUTH WHERE THE MODEL IS
PROGGING BETTER INSTABILITY. FOR THE TIME BEING WILL GO WITH A
COMPROMISE. NAM SUGGESTING MODERATE INSTABILITY IN SC OHIO AND NE
KENTUCKY WHERE THE GFS IS A BIT FARTHER NORTH. HOWEVER...SEVER
THREAT IS MARGINAL AS AIRMASS IS PRETTY WARM AND MOIST. WET BULB
ZERO IS PROGGED TO BE AROUND 13 KFT AND 0-6 KM SHEAR IS AROUND 20
M/S. REGARDLESS SHOWERS AND THUNDERSTORMS WILL BE COMMON THE 36
HOURS. WILL MONITOR CONVECTIVE TRENDS FOR FLOOD THREAT.
MAV TEMPS LOOK REASONABLE.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
FRONT STALLING NEAR THE OHIO RIVER WILL REQUIRE LIKELY POPS FOR
THURSDAY MORNING DECREASING TO CHANCE BY AFTERNOON. EXPECT AFTERNOON
THUNDERSTORMS TO DEVELOP IN HUMID SOUTHERLY FLOW FRIDAY THROUGH
SUNDAY. BRIEF DRYING MAY OCCUR ON MONDAY BEFORE A DEEPENING UPPER
TROUGH BRINGS THE CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE AVERAGE. THIS FORECAST
IS SOMEWHAT COOLER THAN THE PREVIOUS ONE BECAUSE OF INCREASED CLOUD
COVER AND PRECIPITATION.
&&
.AVIATION /18Z-18Z/...
SHOWERS WITH ISOLATED THUNDER WERE PRODUCING MAINLY MVFR WITH
INTERMITTENT IFR VISIBILITIES AND CIGS AT KCVG...KLUK....KDAY AND
KILN THIS AFTERNOON...AND WILL MOVE INTO KCMH AND KLCK IMMINENTLY.
FROM 20Z-23Z...AND INTO THE EVENING...THE PCPN WILL BECOME LESS
CONTIGUOUS.
OVERNIGHT...THE NAM AND GFS SHOW ANOTHER WAVE MOVING ACROSS THE
REGION 04Z-11Z. THEN...MORE SCATTERED CONVECTION WILL DEVELOP
THROUGH THE END OF THE TAF PERIOD. SW WINDS WILL GENERALLY STAY AROUND
10 KT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 11, 4:25 AM EST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
525 AM EDT TUE JUL 11 2006
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
525 AM EDT TUE JUL 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY LOCATED ACROSS
NORTHERN OHIO TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO
THE REGION. WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY
HEAVY RAIN WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Tornado, Warren
- When
- July 11, 6:20 PM EST to 6:28 PM EST
- Where
- Warren County, 3 mi SW of Carlisle
- Rating
- F1
- Path length
- 4 mi
- Path width
- 50 yd
- Property damage
- $200,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.550, -84.350
A tornado touched down in Franklin Township and moved northeast near the city of Carlisle, ending near State Route 123. Several homes and one business sustained minor damage. Numerous trees were uprooted and knocked down along the path of the tornado.
Tornado, Montgomery
- When
- July 11, 6:42 PM EST to 6:48 PM EST
- Where
- Montgomery County, 2 mi E of Miamisburg
- Rating
- F1
- Path length
- 0.8 mi
- Path width
- 50 yd
- Property damage
- $75,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.650, -84.250
A tornado touched down near the Dayton Mall to the east of Miamisburg and was on the ground for just under a mile. The tornado caused minor damage to a strip mall, a carpet business, a restaurant and a municipal bus outlet. A few trees were downed along the track of the tornado as well.
Tornado, Warren
- When
- July 11, 6:49 PM EST to 6:51 PM EST
- Where
- Warren County, 4 mi E of Maineville
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.317, -84.150
A tornado briefly touched down near the intersection of Shamrock and Morrow-Cozzadale Roads. A metal shed sustained some damage, along with several large tree limbs being knocked down.
Thunderstorm Wind, Clark
- When
- July 11, 7:09 PM EST to 7:13 PM EST
- Where
- Clark County, 1 mi SE of Catawba
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.983, -83.600
A mobile home and a pole barn sustained structural damage from straight line winds estimated at 70 mph.
Tornado, Clermont
- When
- July 11, 7:27 PM EST to 7:29 PM EST
- Where
- Clermont County, 2 mi E of Milford
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Crop damage
- $2,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.167, -84.250
A tornado briefly touched down in an open field to the east of Milford.
Tornado, Clermont
- When
- July 11, 7:39 PM EST to 7:44 PM EST
- Where
- Clermont County, 2 mi SW of Goshen
- Rating
- F1
- Path length
- 1 mi
- Path width
- 350 yd
- Property damage
- $100,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.217, -84.200
A tornado carved a path extending about a mile to the southwest of Goshen. Significant damage occurred near the intersection of State Routes 28 and 48. Numerous healthy trees, some to three feet in diameter, were uprooted and fell in various directions along the tornado path. In a nearby cemetery, tombstones were knocked down in different directions. Several homes in the vicinity of the cemetery sustained structural damage to roofs. The tornado produced F1 damage in this area. Additional damage occurred just outside of Goshen. A trailer was shifted a few inches off of its foundation along Deerfield Road. Two businesses sustained minor damage near Phoenix Drive and Snider Road. One of the businesses had a large door blown out with heavy inventory shifted inside the building. The second building sustained roof damage with some shingles removed. This damage just outside of Goshen was classified as F0.
Tornado, Madison
- When
- July 11, 7:39 PM EST to 7:44 PM EST
- Where
- Madison County, 1 mi E of Rosedale
- Rating
- F0
- Path length
- 1 mi
- Path width
- 20 yd
- Property damage
- $25,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.083, -83.433
A tornado touched down east of Rosedale, causing extensive damage to a barn. A nearby home sustained minor structural damage. Numerous trees were uprooted and downed.
Tornado, Clinton
- When
- July 11, 7:41 PM EST to 7:53 PM EST
- Where
- Clinton County, 1 mi N of Clarksville
- Rating
- F0
- Path length
- 5 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.417, -83.983
A tornado intermittently touched down over a five mile long path in western Clinton County. Brief touchdowns took place near the intersection of US Route 22 and George Road, along US Route 22 a few miles west of Wilmington, the intersection of Hale and Nelson Roads, and the intersection of US Route 68 and Center Road. Two billboards and several large trees were knocked over along US Route 22, with some minor structural damage to a home.
Tornado, Clinton
- When
- July 11, 8:05 PM EST to 8:07 PM EST
- Where
- Clinton County, 5 mi N of Wilmington
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Crop damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.517, -83.833
A tornado briefly touched down in a field near the Interstate 71-US Route 68 interchange.
Tornado, Clinton
- When
- July 11, 8:34 PM EST to 8:36 PM EST
- Where
- Clinton County, 4 mi E of Blanchester
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Crop damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.283, -83.917
A tornado briefly touched down in a cornfield, causing some crop damage.
Tornado, Clinton
- When
- July 11, 8:49 PM EST to 8:51 PM EST
- Where
- Clinton County, Martinsville
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Crop damage
- $2,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.317, -83.817
A tornado briefly touched down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flooding in Massachusetts, July 11, 2006$1.2 million · F2 · 29 events
- Lightning Strike in Florida, July 11, 2006$2.0 million · 1 event
- Damaging Winds in Texas, July 11, 20062 injured · $325,000 · 83 kt wind · 2 events
- Lightning Strike in New Hampshire, July 11, 2006$200,000 · 1 event
- Lightning Strike in Florida, July 11, 2006$200,000 · 1 event
- Flash Flood and Flood in Kansas, July 11 to 12, 2006$45,000 · 2.5 in hail · 28 events
- Lightning Strike in New Hampshire, July 11, 2006$150,000 · 1 event
- Lightning Strike in New Hampshire, July 11, 2006$100,000 · 1 event
- Lightning Strike in Florida, July 11, 2006$50,000 · 1 event
- Lightning Strike in New Hampshire, July 11, 20062 injured · 1 event
- Tornado and Hail in Kansas, July 11, 2006F0 · 17 events
- Hail in New Hampshire, July 11, 20062 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523564, 5523511, 5523565, 5523567, 5523512, 5523559, 5523566, 5523560, 5523561, 5523562, 5523563.